MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM TI CANNULATED HUMERAL NAIL-EX/240MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9MM TI CANNULATED HUMERAL NAIL-EX/240MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.001.428S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient was implanted with one (1) titanium end cap t25 stardrive, one (1) titanium distal locking screw, one (1) titanium cannulated humeral nail-ex, sterile, one (1) 38mm titanium locking screw and one (1) titanium spiral blade on an open reduction internal fixation (orif) due to proximal humeral fracture.After the insertion of the titanium cannulated humeral nail-ex the bone failed around the implant.The surgeon removed the titanium end cap t25 stardrive, titanium locking screw and the titanium spiral blade and re-reduced the humeral head on top of the nail.The only implants that remained in the patient were the titanium cannulated humeral nail-ex and the titanium distal locking screw.The surgeon indicated that there was concern with the patients bone quality and possibly bone cancer.There was a noted abnormality on the x-ray and a culture was taken from the possible malignant tumor.The procedure was successfully completed with surgical delay.This report is for (1) 9mm ti cannulated humeral nail-ex/240mm-sterile.This complaint involves five (5) devices.This report is 3 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument; manufacturing date: august 31, 2017; expiration date: july 31, 2026; part: 04.001.428s; 9mm ti cannulated humeral nail-ex/240mm-sterile; lot: h441748 (sterile); lot quantity: 6 work order traveler met all inspection acceptance criteria.Inspection sheet, in-process acceptance met all inspection acceptance criteria.Inspection sheet, inspect dimensional met all inspection acceptance criteria inspection sheet, final inspection met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) 14093 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM TI CANNULATED HUMERAL NAIL-EX/240MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7997431
Report Number2939274-2018-54550
Device Sequence Number19215224
Product Code JDS
UDI-Device Identifier10886982081056
UDI-Public(01)10886982081056
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K033071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number04.001.428S
Device Catalogue Number04.001.428S
Device Lot NumberH441748
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer10/26/2018
11/12/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/09/2018
11/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight59